MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Model Number CDS0201
Health Effect - Clinical Codes Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Although the mr ultimately remained unchanged as a result of the procedure, the patient effects of worsening mr and mitral valve injury (tissue damage), as listed in the mitraclip system instructions for use are known possible complications associated with mitraclip procedures.All available information was investigated and the reported difficulty grasping and slda appeared to be related to patient morphology/pathology (large anterior leaflet with prolapse and flail).The reported tissue damage was due to the slda and the unchanged mr was due to the tissue damage.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacturing or labeling of the device.
 
Event or Problem Description
This is filed to report the single leaflet device attachment (slda).It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4+.Leaflet assessment revealed the anterior leaflet was large with prolapse and flail noted.There was difficulty grasping the anterior leaflet; however, the clip was able to be deployed onto the leaflets with a good bite on the posterior leaflet.When the lock line was 1/2 way out, a slda was observed with detachment of the clip from the anterior leaflet.A second clip was advanced in an attempt to stabilize the first clip; however, no matter where it was placed, lateral or medial to the first clip, the mr did not change.It was believed that the anterior leaflet had become torn during leaflet detachment; therefore, the decision was made to abort the procedure.Final mr was unchanged at grade 4+.The patient was stable post procedure.There was no clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6684389
Report Number2024168-2017-05600
Device Sequence Number13463706
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public(01)08717648195914(17)170810(10)60809U229
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2017
Device Model NumberCDS0201
Device Catalogue NumberCDS0201
Device Lot Number60809U229
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight104